Suggest treatment for reoccurrence of a Tarlov cyst
User rating for this question
I have a reoccurrence of a Tarlov cyst. The Dr. who removed it the first time was an orthopedic surgeon. Do I need to contact a neurosurgeon instead? I was told after my first surgery to remove the cyst that I had a 25% chance of reoccurrence of this cyst. I have had a MRI done and this was the findings. Right now it isn't affecting the sciatic nerve but how long until it does too. Last time the pain was so unbearable. Thank you for any insight regarding this matter.XXXX
Posted Sun, 9 Feb 2014 in Brain and Spine
Answered by Dr. Robert Galamaga 27 minutes later
Brief Answer: Considerations Detailed Answer: Hello & thank you for submitting your question. These can be very uncomfortable cysts and I'm sorry to hear that you're dealing with this problem. The Tarlov cyst is a perineural cyst, as you know, and this condition certainly is certainly within the medical expertise of a neurosurgeon. There are other non-surgical treatments for it, however I suspect you hit have tried those without success and had to resort to surgery. Getting a second opinion by a neurosurgeon is a very good idea and I encourage you to do so. Each cyst must be evaluated on a case-by-case basis depending on the individual and other health conditions they have. It might be the case that you won't require surgery this time, however that can only be determined by a physician with a physical examination and evaluation of your imaging studies and functionality. Make sure to take all you records with you if you do schedule for a second opinion. I hope this provided some help and I really hope you can find a physician who will explore all the options with you. Take care, Dr G
People also viewed
- Tarlov cyst pain
- Suggest treatment for reoccurrence of a tarlov cyst
- Plagiocephaly and chiari malformation
- Is unusual tiredness or weakness a side effect of aspirin/caffeine/dihydrocodeine?
- Zeptol cr 200 discontinued
- Is right upper abdominal or stomach pain and fullness a side effect of allopurinol?
- Is pain in the chest, groin, or legs, especially the calves a side effect of follistim?
- Tarlov cyst and pregnancy
- Pseudobulbar palsy physiotherapy
- Side effects of radioisotope sodium 24
- Is numbness or tingling in the hands, feet, or lips a side effect of voriconazole?
- What are tarlov cysts
- Is sores, ulcers, or white spots in mouth or on lips a side effect of nabumetone?
- Weird tremors in veins
- Treatment and cure for Tarlov cyst